MAUDE Adverse Event Report: COOK INC AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC

COOK INC AUROUS CENTIMETER VESSEL SIZING CATHETER; DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number G11916
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
As reported, during an endoluminal isolation procedure in the thoracic aorta for a patient with aortic dissection, an unspecified black foreign matter was discovered inside the packaging of the 'aurous centimeter vessel sizing catheter'.The issue was discovered when the user opened the package and noted that there was fallen hair on the operating table and upon inspection, the user discovered there was still foreign matter inside the package.The procedure was successfully completed by replacing the catheter.The patient did not require any additional procedures or experience adverse effects due to this event.A section of the device did not remain inside of the patient.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E1: phone = (b)(6).G4: pre-amendment.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: as reported, during an endoluminal isolation procedure in the thoracic aorta for a patient with aortic dissection, an unspecified black foreign matter was discovered inside the packaging of the 'aurous centimeter vessel sizing catheter'.The issue was discovered when the user opened the package and noted that there was fallen hair on the operating table and upon inspection, the user discovered there was still foreign matter inside the package.The procedure was successfully completed by replacing the catheter.The patient did not require any additional procedures or experience adverse effects due to this event.A section of the device did not remain inside of the patient.Investigation evaluation: reviews of the complaint history, device history record (dhr), and quality control procedures were conducted during the investigation.A visual inspection of the complaint device was also conducted.The prior-to-use complaint device was returned to cook for investigation.Foreign matter was not found within the package; however, a photo provided by the customer shows foreign matter.It is possible that the foreign matter fell out of the package during transport.A document-based investigation evaluation was performed.A review of the device history record found no relevant non-conformances on the lot.A review of complaint history found no additional relevant complaints for this lot number.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.The information provided upon review of the dmr, dhr, and investigation of the returned device and photo provided by the customer suggests that there is evidence the device was manufactured out of specification; however, there is no evidence of additional non-conforming devices in-house or in the field.Based on the information provided and the results of the investigation, cook has concluded that a manufacturing and quality control deficiency contributed to this event.The risk analysis for this failure mode was reviewed, and no additional escalation was required.The appropriate personnel have been notified, and cook will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
AUROUS CENTIMETER VESSEL SIZING CATHETER
Common Device Name
DQO CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22531330
Report Number1820334-2025-00859
Device Sequence Number8028871
Product Code DQO
UDI-Device Identifier00827002119161
UDI-Public(01)00827002119161(17)280207(10)16456331
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG11916
Device Catalogue NumberN5.0-35-100-P-10S-PIG-CSC-20
Device Lot Number16456331
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer11/13/2025
Initial Report FDA Received Date07/17/2025
Supplement Report FDA Received Date12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown